MAUDE Adverse Event Report: COLOPLAST A/S TITAN SCROTAL RESIST 20; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN SCROTAL RESIST 20; INFLATABLE PENILE PROSTHESIS
Model Number QS89201000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the tubing proximal to the pump was found split in half.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the evaluation of the returned device, the additional event information, and the corrected device information.A titan pump, two cylinders, reservoir and two detached inlet tubes were received for evaluation.Examination and testing of the returned components revealed a separation within abrasion on the non-serialized exhaust tube of the pump.Testing revealed this to be a site of leakage.Partial separations within abrasion were noted on the non-serialized exhaust tube and inlet tube of the pump, as well as the exhaust tube of cylinder 1.Testing revealed these to not be sites of leakage.Microscopic examination of the detachment ends of the serialized exhaust tube and exhaust tube of cylinder 1 showed the surfaces to be rough and irregular, indicating stress was exerted.No functional abnormalities were noted with either cylinder, reservoir or either detached inlet tubing.Based on examination of the returned product, it was concluded that the abrasion marks noted on all tubing matched in such a way to conclude that they had overlapped and abraded against one another while in-vivo.This then most likely caused excess stress on the serialized exhaust tube to result a separation in the tubing.The information received indicated that the tubing was "split in half." in addition, with the tubing overlap and abrasion, this resulted in the separation noted on the non-serialized exhaust tube of the pump.Separations of these types would then allow the loss of fluid, making the device inoperable.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.
 
Event or Problem Description
Additional information indicated this inflatable penile prosthesis was implanted approximately 10 ½ years ago and the pump tubing was found cut off about 2-3cm from the pump.

Brand Name
TITAN SCROTAL RESIST 20
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8593122
Report Number2125050-2019-00358
Device Sequence Number16647840
Product Code FHW
UDI-Device Identifier05708932487306
UDI-Public05708932487306
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberQS89201000
Device Catalogue NumberQS8920
Device Lot Number0906684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR